Alert archive / Nevada / Flash Flood Watches in 2021
Flash Flood Watch 3, NWS Elko, NV
NWS Elko, NV issued this flash flood watch at Jul 26, 2021, 2:28 AM PDT for Nye County, Nevada. It took effect at Jul 26, 2021, 1:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2021, 2:28 AM PDT (09:28 UTC)
- In effect from
- Jul 26, 2021, 1:00 PM PDT
- Expired
- Jul 26, 2021, 8:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Elko, NV
- Flood severity
- None
County Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 707 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 2729 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
498 WGUS65 KLKN 260928 FFALKN URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Elko NV 228 AM PDT Mon Jul 26 2021 NVZ040-041-261730- /O.NEW.KLKN.FF.A.0003.210726T2000Z-210727T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northwestern Nye County-Northeastern Nye County- Including the cities of Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 228 AM PDT Mon Jul 26 2021 ...FLASH FLOOD WATCH IN EFFECT FROM 1 PM PDT THIS AFTERNOON THROUGH THIS EVENING... The National Weather Service in Elko has issued a * Flash Flood Watch for a portion of south central Nevada, including the following areas, Northeastern Nye County and Northwestern Nye County. * From 1 PM PDT this afternoon through this evening * Brief heavy rainfall from thunderstorms PRECAUTIONARY/PREPAREDNESS ACTIONS... A flash flood watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood watch went out at Jul 25, 2:55 PM PDT, 11 hours 33 minutes earlier.
Area forecast discussion, Jul 25, 2:55 PM PDT, 11 hours 33 minutes before
Area Forecast Discussion National Weather Service Elko NV 255 PM PDT Sun Jul 25 2021 .SYNOPSIS...Hot conditions in Northern Nevada today with the effects lingering into Monday. Another monsoonal push is set to make its way into region Monday morning bringing widespread off and on shower and thunderstorm activity throughout the week. && .SHORT TERM...Today through Tuesday. Recent satellite imagery has begun to see the buildup of storms just south of US-50, with some storms starting to produce lightning around Gabbs. Over the afternoon and into the evening look for this area to produced a possible mixture of wet and dry isolated thunderstorms. To the north heat and dry conditions continue to be the common denominator for Northern Nevada. In Winnemucca specifically, afternoon high temperatures have the potential to tie or break records for today and Monday. For the rest Humboldt county as well as Northern Lander and Eureka heat also a factor over the next few days. Currently a Heat Advisory is in effect for these area until 8 pm Monday night. Outside of this, look for smoke from surrounding wildfires to keep funneling into the region, especially in Northern Nevada where visibility continues to be effected by it. As we approach early Monday, models begin to see the upper-level ridge shift further east allowing for better circulation into the region. This combined with new low forming off Southern California will allow for another moisture surge into the region. Recent model runs as well as current guidance have been suggesting that thunderstorm for Central Nevada could start as early as Monday morning. The initial push is expected to be more of a mixture wet and dry thunderstorm. However, PWAT values are expected rise alongside decent CAPE and dewpoint values throughout the afternoon allowing for heavier showers and possible localized flooding just south of US-50. To the north, activity will be a bit more delay as moisture slowly works its way up. By the afternoon to evening hours a mixture of dry and wet thunderstorms will be prevalent clear up to the Northern Nevada border. Into the overnight hours, models continue to see small amounts of CAPE lingering south of US-50 allowing for thunderstorm activity to continue there well into Tuesday morning. Tuesday afternoon will see a return of widespread thunderstorm activity as PWAT and dewpoint values rise for all of the region. However, look for thunderstorms and heavier rains to slightly less of a possibility as current models and guidance see less CAPE and rainfall expected for the day. Temperatures will continue to stay hot into Monday with a slight cool down seen Tuesday. Currently look for afternoon temperatures on Monday to be in the 90s with Northern Nevada in the triple digits. Meanwhile, Tuesday presents the region in the 80s to low 90s. Overnights continue to hover in the 50s to 60s. .LONG TERM...Tuesday night through next Sunday. Tuesday night and Wednesday A strong ridge of high pressure is noted over the Central Plains while a weak upper trough is located off the southwest coast of California. The resulting southerly flow over the area will produce isolated to scattered showers and thunderstorms across much of central Nevada. The storms across the central part of the forecast area will be more wet then dry as CAPE values will be between 400to 800 J/kg, LCL heights of approximately 640 mb and storm motions will generally be less than 5 to 10 knots. PWAT values will generally be around .75 to .90 inches in this area. Further north across northern Nevada, PWATs are between 0.8 to 0.9 inches with slow storm motion of 5 to 10 knots. However CAPE values are not as robust as in central Nevada. Storms are expected be more of a mix of wet and dry as high temperatures will be approximately 5 to 10 degrees warmer than in central Nevada. High temperatures will be in the high 80s in central and 90s in the north. Winds will remain light. Isolated showers are possible during the overnight with gradual clearing by morning. Overnight lows will be in the 50s and 60s. Thursday and Friday The Central Plains high pressure will drift east during the week resulting in easterly winds over the Gulf of Mexico. A piece of energy will move across Arizona and Utah during this time allowing another round of isolated to scattered thunderstorms in the Silver State. Models are trending toward higher Theta-E values and increased PWAT values which could lead to the chances of scattered thunderstorms in central Nevada with isolated to scattered thunderstorms in northern Nevada. Temperatures will remain within normal highs with lows in the 50s to 60s. Winds will remain light. Saturday and Sunday The piece of energy will move across Nevada this weekend causing increased PWAT values and possible thunderstorms and rain showers. High temperatures are trending cooler in central Nevada and warmer in northwest Nevada during the day with overnight lows trending slightly above normal. This due to cloud cover amounts over the Silver State. && .AVIATION....AVIATION...VFR conditions will be predominant at most sites, though MVFR is possible at KWMC and KEKO due to smoke from wildfires. KTPH could see VCTS during the early evening hours. By tomorrow, moisture moving northward will help to bring TS to the central sites of KTPH and KELY during the afternoon. Wind gusts to 35KT are possible with any passing TS. && .FIRE WEATHER...Recent satellite imagery has begun to see the buildup of storms just south of US-50, with some storms starting to produce lightning around Gabbs. Activity is expected to continue well into the evening hours with a potential mixture of isolated wet and dry thunderstorms seen in zones 425, 426 and 427. Current fuel conditions for these zones are none critical so no product is needed. For tomorrow, recent model runs have presented the possibility of storms starting in the early morning hours that could bleed into Tuesday’s activity for our southern zones. However, the bigger concern will be in the north for the afternoon and evening hours. Here models are seeing a mixture of dry and wet thunderstorms through all the northern zones. As it stands no products are issued, but given fuel conditions in the zones an eye will have to be kept on it. Tuesday will see more widespread wet thunderstorms and showers, with only zone 437 seeing the mixture of dry and wet. && .LKN WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM PDT Monday for Humboldt County-Northern Lander County and Northern Eureka County. && 94/89/86/94
Hazardous weather outlook, Jul 25, 8:59 PM PDT, 5 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Elko NV 859 PM PDT Sun Jul 25 2021 NVZ030-031-033>041-270400- Humboldt County-Northern Elko County-Southeastern Elko County- Ruby Mountains and East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwest Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 859 PM PDT Sun Jul 25 2021 This hazardous weather outlook is for portions of eastern Nevada...north central Nevada...northeast Nevada...northwest Nevada and south central Nevada. .DAY ONE...Sunday night through Monday morning. Haze and smoke from wildfires continues to impact visibility and air quality across northern Nevada. .DAYS TWO THROUGH SEVEN...Monday afternoon through Sunday. While it will be another hot and dry day across northern Nevada Monday, monsoonal moisture increases across central Nevada and will bring scattered to numerous showers and thunderstorms, mainly along and south of US 50. Isolated to scattered showers and thunderstorms then expected each afternoon and evening across much of the region from Tuesday on. May see more numerous showers and thunderstorms late week into the weekend as a deeper surge of monsoonal moisture is expected to push into the region. Dangerous lightning, small hail and strong gusty winds will be possible. The biggest threat, however, will likely be the heavy downpours and localized flash flooding. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report weather phenomena according to standard operating procedure.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:38 PM PDT | Special Weather Statement | LKN | 37 min | |
| Jul 26, 4:01 PM PDT | Special Weather Statement | LKN | Nye | 44 min |
| Jul 26, 4:44 PM PDT | Areal Flood Advisory | LKN | Nye | 4 hr |
| Jul 26, 4:47 PM PDT | Special Weather Statement | LKN | 28 min | |
| Jul 26, 4:47 PM PDT | Special Weather Statement | LKN | 43 min |
Nearby
Flash Flood Watches in Nevada, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.